Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
, 34 (4), 347-9

Multimodal Imaging in Paclitaxel-Induced Macular Edema: The Microtubule Disfunction

Affiliations
Case Reports

Multimodal Imaging in Paclitaxel-Induced Macular Edema: The Microtubule Disfunction

Paulo Freitas-da-Costa et al. Cutan Ocul Toxicol.

Abstract

Taxanes are a rare cause of macular edema. A 63-year-old female, under paclitaxel treatment, was observed with progressively bilateral visual acuity loss and an apparently normal fundus. Optical coherence tomography revealed a bilateral cystoid macular edema with a late petaloid pooling on fluorescein angiography. Fundus autofluorescence exhibited a foveal hiperautofluorescent pattern. There was a great improvement of visual acuity and macular thickness after 5 months of drug withdrawal. Paclitaxel maculopathy diagnosis requires a high degree of suspicion. The pathophysiology remains unclear.

Keywords: Angiography; cystoid macular edema; fundus autofluorescence; optical coherence tomography; paclitaxel; taxanes.

Similar articles

See all similar articles

Cited by 1 article

Publication types

MeSH terms

LinkOut - more resources

Feedback